Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 13, 2009, 10:58 AM CDT for Camp County, Upshur County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2009, 10:58 AM CDT (15:58 UTC)
- Expired
- Oct 13, 2009, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camp County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 12:15 PM CDT | FLASH FLOOD | Gilmer, TX | SEVERAL ROADS ACROSS THE NORTHERN HALF OF UPSHUR COUNTY UNDER WATER |
| Oct 13, 12:15 PM CDT | FLASH FLOOD | Pittsburg, TX | NUMEROUS ROADS IN CAMP COUNTY UNDER WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 131558
FFWSHV
TXC063-459-131900-
/O.NEW.KSHV.FF.W.0080.091013T1558Z-091013T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
* UNTIL 200 PM CDT
* AT 1055 AM CDT...VERY HEAVY RAIN CONTINUES OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWSOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3301 9515 3304 9512 3308 9504 3308 9495
3302 9488 3298 9480 3288 9470 3266 9470
3266 9476 3259 9483 3254 9498 3255 9509
3255 9514
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:30 AM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, Oct 13, 3:30 AM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT TUE OCT 13 2009
.DISCUSSION...
WATER VAPOR AND SHORT TERM PROGS INDICATING A WEAK DISTURBANCE
MOVING OUT OF THE TX HILL COUNTRY AND INTO THE MIDDLE RED RIVER
VALLEY TODAY. ALREADY STARTING TO SEE THE RESULTS OF THIS ALONG
WITH ISENTROPIC LIFT HELPING TO GENERATE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...MAINLY JUST TO OUR WEST BUT COVERAGE IS
INCREASING ACROSS THE FOUR STATE REGION AS I SPEAK. EVENING SHIFT
COVERED THE REGION ALONG AND NORTH OF THE I-20 CORRIDOR IN A FLASH
FLOOD WATCH AND THIS WAS A GOOD CALL. WIDESPREAD ONE TO THREE
INCHES OF RAIN WERE RECORDED ACROSS THIS REGION SUNDAY NIGHT INTO
MONDAY AND WE COULD EASILY SEE ANOTHER TWO TO FOUR INCHES WITH
THIS SYSTEM THROUGH TONIGHT. COVERAGE WILL BE WIDESPREAD TODAY SO
CATEGORICAL POPS WILL WORK AREAWIDE. NOT SAYING THAT AREAS SOUTH
OF THE CORRIDOR COULD NOT SEE BRIEF HEAVY RAINFALL TODAY BUT THOSE
AREAS CAN SEE MORE APPRECIABLE RAINFALL WITHOUT SEEING TOO MUCH IN
THE WAY OF FLASH FLOODING.
WEAK WARM FRONT REMAINS ACROSS SE TX INTO SW AND S LA THIS MORNING
EVEN THOUGH WE ARE SEEING 70 DEWPOINTS NOW INTO DEEP EAST TEXAS.
THIS BOUNDARY WILL CONTINUE TO COME NORTH TODAY AND SHOULD RESIDE
SOMEWHERE JUST SOUTH OF THE 1-20 CORRIDOR THIS AFTERNOON...THUS
FOCUSING THE MORE INTENSE RAINFALL ALONG AND NORTH OF THE
BOUNDARY AS THE SHORTWAVE ARRIVES. KEPT HIGH POPS GOING THIS
EVENING EVEN THOUGH WE COULD SEE THE RAIN BEGIN TAPERING OFF FROM
WEST TO EAST AFTER MIDNIGHT. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ONCE AGAIN FOR WEDNESDAY BUT THIS TIME MAINLY TO THE
SOUTH OF THE I-20 CORRIDOR AND THEN WE SHIFT FOCUS BACK TO THE
NORTHWEST WITH THE APPROACH OF A FRONTAL BOUNDARY.
ALL OF THE REGION SHOULD BE WELL INTO THE WARM SECTOR BY LATE
WEDNESDAY INTO WEDNESDAY NIGHT. THERE WILL BE A CONDITIONAL CHANCE
FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY NIGHT WITH THE KEY
WORD BEING CONDITIONAL AS A STRONG CAPPING INVERSION COULD INHIBIT
SURFACE BASED THUNDERSTORMS. FEEL LIKE WITH THE APPROACH OF THE
SHORTWAVE...WE WILL SEE A BROKEN LINE OF STRONG THUNDERSTORMS
DURING THE NIGHT WEDNESDAY APPROACHING FROM THE NORTHWEST AND
THUS...ADDED THIS POSSIBILITY TO THE GRIDS.
SOME TIMING DIFFERENCES CONCERNING THE FRONTAL PLACEMENT FOR
THURSDAY AND THIS IS WHERE THE FORECAST GETS TRICKY. STRONG
PRESSURE GRADIENT...COLD AIR ADVECTION SHOULD FOLLOW THE FRONT AND
FOR THAT REASON...HAVE UNDERCUT MAVMOS TEMPS CONSIDERABLY FOR
DAYTIME HIGHS ON THURSDAY. LOOK FOR HIGHS ON THURSDAY TO LIKELY BE
REACHED EARLY IN THE MORNING ACROSS OUR WESTERN ZONES WITH FALLING
TEMPERATURES THROUGH THE DAY AND INCREASING NORTHWEST WINDS. THE
NAM IS SUPPORTIVE OF COLD AIR STRATUS CLOUDS AND PATCHY DRIZZLE IN
THE WAKE OF THE FRONT FOR THURSDAY NIGHT INTO FRIDAY AND HAD TO
ACCOUNT FOR THIS IN THE TEMPERATURE DEPARTMENT AS WELL. HOPEFULLY
WE WILL SEE THE SUN BY SATURDAY WITH COOL MORNINGS AND REBOUNDING
DAYTIME HIGHS FOR THE WEEKEND BUT NOT TO THE EXTENT OF THE 00Z MEX
MOS TEMPS SO AGAIN...UNDERCUT THESE NUMBERS.
PRELIMS TO FOLLOW...13.
&&
.AVIATION...
IFR AND LIFR CIGS AND REDUCED VSBYS THAT ARE OBSERVED THIS MORNING
WILL CONTINUE THROUGH MUCH OF THE TAF PERIOD. A WARM FRONT DRAPED
JUST TO THE SOUTH OF THE FOUR STATE REGION WILL REMAIN NEARLY
STATIONARY OVER THE NEXT FEW HOURS. IT MAY DRIFT NORTH A BIT THROUGH
THE DAY. THIS WILL COMBINE WITH AN UPPER DISTURBANCE THAT WILL PAST
THROUGH THE AREA TODAY TO BRING MORE WIDESPREAD SHRA AND POSSIBLY A
FEW ISOLATED TSRA EARLY THIS MORNING THROUGH AT LEAST THIS EVENING.
LOCATIONS ACROSS EAST TEXAS HAVE BEGUN TO SEE THIS ACTIVITY...AND
THIS SHOULD SPREAD EAST ACROSS THE REMAINDER OF THE FOUR STATE
REGION THROUGH THE REMAINDER OF THE NIGHT AND TOWARD SUNRISE. CIGS
ARE EXPECTED TO SLIGHTLY IMPROVE DURING THE AFTERNOON...GIVING IFR
TO MVFR CIGS THROUGH THE AFTERNOON AND EARLY EVENING WITH THIS SHRA
ACTIVITY. VSBYS ARE EXPECTED TO REMAIN AROUND MVFR AS WELL. THE SHRA
ACTIVITY IS EXPECTED TO BEGIN TO SLOWLY DIE DOWN FROM WEST TO EAST
THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THIS SHOULD GIVE MORE
ISOLATED TO SCATTERED ACTIVITY FOR EARLY WEDNESDAY MORNING. CIGS AND
VSBYS WILL AGAIN DROP BY 06Z TO GIVE RETURNING IFR/LIFR CIGS FOR THE
EARLY MORNING HOURS WEDNESDAY. OTHERWISE WINDS WILL BE OUT OF THE
EAST THIS MORNING...TRANSITIONING TO THE SOUTH FOR AREAS SOUTH OF
THE WARM FRONT TODAY. EXPECT WIND SPEEDS TO REMAIN BETWEEN 5-10 KTS
DURING THE PEAK OF THE DAY...WITH WEAKER SPEEDS DURING THE EVENING
AND OVERNIGHT PERIODS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 71 79 70 74 / 100 80 60 60 60
MLU 76 71 78 67 75 / 100 80 70 50 60
DEQ 67 61 73 61 64 / 100 80 40 70 60
TXK 67 63 74 65 67 / 100 80 50 70 60
ELD 71 64 74 64 69 / 100 80 60 60 60
TYR 74 69 83 69 70 / 100 80 50 60 60
GGG 75 69 81 70 72 / 100 80 50 60 60
LFK 81 74 85 71 76 / 100 70 60 40 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-012>014.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138.
&&
13/22Hazardous weather outlook, Oct 13, 4:22 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 422 AM CDT TUE OCT 13 2009 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-131700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 422 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE REGION THROUGH 700 PM THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE QUITE NUMEROUS THROUGH THIS EVENING WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AMOUNTS ACROSS THE REGION. EXPECT WIDESPREAD TWO TO THREE INCHES OF RAIN WITH ISOLATED TOTALS OF FOUR TO FIVE INCHES POSSIBLE THROUGH THIS EVENING ACROSS THE REGION. AREA CREEKS...BAYOUS AND RESERVOIRS REMAIN NEAR TO ABOVE BANK FULL ACROSS THE REGION WITH SEVERAL RIVER FLOOD WARNINGS ALREADY IN EFFECT ACROSS THE REGION. THE ADDITIONAL HEAVY RAINFALL TODAY WILL ONLY COMPOUND THE FLOOD THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HIGH RAIN CHANCES WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING ACROSS THE REGION. THERE WILL BE A CONDITIONAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY EVENING AND THROUGH THE OVERNIGHT HOURS INTO THURSDAY. A SHORTWAVE WILL BE APPROACHING THE REGION FROM THE NORTHWEST ALONG WITH A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY IF WARM AIR SLIGHTLY ABOVE THE SURFACE CAN BE OVERCOME. THIS WILL CONTINUE TO BE CLOSELY MONITORED THROUGH THE DAY TODAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR RAINFALL AMOUNTS IN THEIR LOCAL AREAS AND ONCE HEAVY RAIN DEVELOPS...RESPONDERS MAY BE NEEDED TO HELP ASSIST WITH FLOODING CONCERNS ACROSS THEIR COUNTY AND PARISH. LAZ010-011-017>022-TXZ149>153-165>167-131700- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 422 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATER TODAY ACROSS THE REGION...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. WHILE HEAVY RAINFALL WOULD BE BRIEF IN NATURE...FLOOD PRODUCING RAINFALL SHOULD REMAIN NORTH OF THE REGION TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGH AT LEAST THURSDAY ACROSS THE REGION. SOME STORMS COULD BE STRONG TO SEVERE DURING THE DAY THURSDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. HIS WILL CONTINUE TO BE CLOSELY MONITORED THROUGH THE DAY TODAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL SHOULD NOT BE NEEDED ACROSS THE REGION TODAY THROUGH TONIGHT. HOWEVER...BE MINDFUL OF THE HIGH PROBABILITY OF THUNDERSTORMS TODAY AND BE PREPARED JUST IN CASE HIGH WATER IS REPORTED ACROSS YOUR COUNTY OR PARISH. 13
In the hours before
Local storm report, Oct 13, 9:52 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD TEXARKANA 33.45N 94.02W
10/13/2009 MILLER AR LAW ENFORCEMENT
MILLER COUNTY ROADS 19...43...AND 215 ARE UNDER WATER OR
WASHED OUT
&&
12Local storm report, Oct 13, 10:58 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM FLASH FLOOD TEXARKANA 33.45N 94.02W
10/13/2009 MILLER AR EMERGENCY MNGR
WIDESPREAD FLOODING IN THE CITY OF TEXARKANA
1033 AM FLASH FLOOD TEXARKANA 33.45N 94.02W
10/13/2009 MILLER AR EMERGENCY MNGR
WATER IN HOMES IN LIBERTY-EYLEAU AREA
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:44 PM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 29 hr |
| Oct 13, 8:52 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Cass, Morris, Red River, Titus | 3 hr |
| Oct 13, 8:54 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 32 days |
| Oct 13, 9:41 AM CDT | Flash Flood Warning | SHV | Bowie | 7 hr |
| Oct 13, 10:08 AM CDT | Flash Flood Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 3 hr |
| Oct 13, 10:10 AM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| Oct 13, 10:33 AM CDT | River Flood Warning | SHV | Bowie, Red River | 15 hr |
| Oct 13, 11:26 AM CDT | River Flood Warning | SHV | Camp, Morris, Titus | 8 days |
| Oct 13, 11:51 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 27 days |
| Oct 13, 12:24 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 8 days |
| Oct 13, 12:51 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 3 hr |
| Oct 13, 1:26 PM CDT | Flash Flood Warning | SHV | Harrison, Marion | 4 hr |
| Oct 13, 1:59 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 4 hr |
| Oct 13, 2:38 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Gregg, Smith, Upshur | 4 hr |
| Oct 13, 3:39 PM CDT | Areal Flood Advisory | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Sabine and 3 more | 111 min |
| Oct 13, 3:56 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 2 hr |
| Oct 13, 4:37 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Oct 13, 4:52 PM CDT | Flash Flood Warning | SHV | Harrison, Panola, Shelby | 38 min |
| Oct 13, 5:31 PM CDT | Flash Flood Warning | SHV | Harrison, Marion, Panola, Sabine, Shelby | 3 hr |
| Oct 13, 5:56 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Smith | 3 hr |
| Oct 13, 6:13 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.